Should I start using progesterone throughout the period and this for 3 months?

by Sabrina


I am 24 years old and I’m having trouble with acne, facial hair, thin hair etc….. since puberty started. I did the questionnaire and my total value is : 58. Since april 2013 I’ve noticed I’ve had gum recession, no bleeding or anything it just “vanished” a bit.
Since puberty I’ve had my periods but I can’t remember the cycle length ( I never wrote it down), but just by remembering I would say I had it about each month. I knew the period would come beause my breasts hurt a bit a few days before, most of the time.

In december 2011 my doctor prescribed me a birth control pill. I took the pill about one year and a half. During this time my doctor also prescribed me metformin due to insulin resistance and according to the doctor I most likely have PCOS. I’m taking metformin since september 2012. With metformin my acne and facial hair got a little bit better. In september 2013 I stopped taking the pill (the pill didn’t help me at all). After I stopped with the pill my period came about after one month. Then the length of my cycle changed each month: 20 days, 26 days, 29 days, 28 days, 36 days.

In december 2013 I had a saliva test done:
(22th day in my cycle)
Estradiol 2,80 pg/ml
DHEA 802,20 pg/ml
Estriol 1,01 pg/ml
Progesterone 137,20 pg/ml
Testosteron 45,90 pg/ml

Est/Prog 1/48,99
Est/Test 1/16,39

Then my doctor prescribed me Progesterone 1 % cream 50 g and Bi-est (80 % Estriol, 20 % Estradiol) 0,1 % cream 50 g.
Bi-est cream: I should take 0,18 mg each day from day 6 till day 25 in my cycle
Progesterone cream: I should take 1,8 mg each day from day 14 till day 25 in my cycle

After the first month of using the creams and stopping on day 25 my period only came after 65 days again. Then I took it again and at the moment I’m waitng for my period to come again but it’s already more than a week too late. I’m not sure if it’s coincidence or has something to do with the creams but I’m quite sure I gained weight/fat on my tummy/hips in such a short time (since I started taking the creams and that’s not long ago)

From what I’ve been reading all on this website I’m sure that its totally wrong what my doctor prescribed me. My ratio is far too low when you suggest that it should be 600:1 and daily dosage of progesterone should be 100 mg – 200 mg. I’m really worried and insecure now why my doctor prescribed it that way and why she gives only so little of progesterone.

They tested vitamin D two times with blood test:
September 2012
25 OH Vit. D: 41,8 nmol/l
December 2012
25 OH Vit. D: 19,6 nmol/l
By now I know that this is not enough, so I will have to get supplementation for that.

What would you recommend now? How should I continue?
Should I get a new progesterone cream with a higher concentration like Natpro?
I read about the system where I should start using progesterone throughout the period and this for 3 months. Should I start with this?

I'm bit confused because I also show symptons of too little estrogen like dry eyes or I have to cough quite a lot and always have feeling like there’s something stuck in my throat, these are symptomes that can occur, that’s what I read anyway.

I hope you can help and sorry for the long text but I didn’t know how else to write it.

Comments for Should I start using progesterone throughout the period and this for 3 months?

Click here to add your own comments

Jun 17, 2014
Should I start using progesterone throughout the period for 3 months?
by: Joy

Hi Sabrina

Your doctor is correct, it does sound like you are suffering with PCOS, but I hope your doctor warned you that Metformin destroys vitamin B12 – see here and here. Please read the page on Insulin Resistance. I am pleased to hear that you stopped taking BCP as they all have a potential to cause harm – see here. The pill would have added to your Estrogen Dominance symptoms which you clearly have, dry eyes are caused by EXCESS estrogen not too little. Weight gain is also cause by using too little progesterone.

You are correct, your estrogen/progesterone is 49:1, and as you correctly mentioned, it should be 600:1. I am really not surprised at this result as your doctor has given you estrogen to use, no women needs to take extra as there are over 100 estrogen mimics in our environment as it is, please read Our Stolen Future.

Your cycle is irregular because you have not been advised on How to use Progesterone Cream correctly. I suggest that you use 200mg every day, with no stopping, you may need more if symptoms are severe. It is important that the correct progesterone concentration is used, use for 2-3 months, or until your cycle becomes regular again, once this happens you can use the cream by following your cycle.

Your Vitamin D level is very low, a deficiency reduces the benefits of progesterone and is vital for PCOS.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...